Hail, Las Animas
- When
- June 5, 3:28 PM MST to 3:33 PM MST
- Where
- Las Animas County, 0.55 mi W of Trinidad
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.170, -104.510
Numerous severe storms occurred across the I-25 corridor and southeast plains. Hail up to baseball size was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Numerous severe storms occurred across the I-25 corridor and southeast plains. Hail up to baseball size was reported. A brief tornado occurred west of Hasty in Bent County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 5, 2:28 PM MST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 328 PM MDT THU JUN 5 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 328 PM MDT THU JUN 5 2014 ...SEVERE WEATHER EPISODE EXPECTED LATE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE SOUTHEAST PLAINS TODAY AND AGAIN ON FRIDAY... EMBEDDED DISTURBANCE IN WESTERLY FLOW ALOFT WILL CONTINUE TO MOVE ACROSS THE AREA THIS AFTERNOON. SFC WINDS ACROSS THE PLAINS REMAIN OUT OF THE EAST WITH SFC DEW POINTS GENERALLY IN THE UPPER 30S AND 40S ALONG THE I-25 CORRIDOR TO 50S FARTHER EAST. SPC MESO ANALYSIS SHOWING MIXED LAYER CAPES OF AROUND 500 TO 2000 J/KG ACROSS THE SOUTHEAST PLAINS...WITH HIGHER VALUES EAST OF THE I-25 COUNTIES. THUNDERSTORMS ARE STARTING TO FIRE ACROSS THE MOUNTAINS LATE THIS AFTERNOON...AND AS THEY MOVE EASTWARD INTO MORE FAVORABLE INSTABILITY...THEY ARE EXPECTED TO INTENSIFY AND BECOME SEVERE. LARGE HAIL UP TO 2 INCHES IN DIAMETER...AND WIND GUSTS OVER 60 MPH WILL BE THE PRIMARY THREATS. LCLS SEEM A LITTLE HIGH...BUT AS EVENING APPROACHES ENHANCED EASTERLY LOW LEVEL WINDS MAY BE SUFFICIENT FOR AN ISOLATED TORNADO...PARTICULARLY ACROSS THE PLAINS TO THE EAST OF LA JUNTA. SPC SSEO SHOWS SOME ENHANCED UPDRAFT HELICITIES WITH THUNDERSTORMS ACROSS THESE AREAS LATER THIS EVENING. AREAS OF GREATEST RISK FOR THUNDERSTORMS EARLY ON BASED ON LATEST SHORT RANGE HIGH RES MODELS WILL BE THE TWO DIVIDES (PALMER AND RATON). THEN RAP13...NAM12...AND GFS SUGGEST AN MCS WILL FORM ACROSS THE SOUTHEAST PLAINS OVERNIGHT...AND SEEM TO BE TRENDING DEVELOPMENT TOWARDS THE SOUTHEAST CORNER OF THE STATE AFTER 06Z JUST NORTH OF THE FRONT. HAVE KEPT SOME SCT POPS OUT THAT WAY OVERNIGHT. EASTERLY UPSLOPE FLOW COMBINED WITH ANY WESTWARD PROPAGATING OUTFLOW FROM THE MCS WILL HELP REINFORCE HIGHER DEW POINTS BACK WESTWARD INTO THE SOUTHEAST MOUNTAINS. THIS WILL SET THE STAGE FOR ANOTHER ROUND OF SEVERE WEATHER FOR FRIDAY. WEAK EMBEDDED DISTURBANCE BACK ACROSS CA WILL BE PROPAGATING THROUGH WESTERLY FLOW ALOFT FOR FRIDAY AND THIS IN COMBINATION WITH AFTERNOON HEATING SHOULD TRIGGER ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS. WITH DEEP LAYER SHEARS RUNNING AROUND 40-50 KTS...ROTATING SUPERCELLS WILL ONCE AGAIN BE LIKELY. CAPE VALUES SHOULD ALSO BE A BIT HIGHER...PROBABLY AROUND 1000-2500 J/KG ACROSS ALL OF THE SOUTHEAST PLAINS...THUS EXPECT THE SOUTHEAST MOUNTAINS AND I-25 CORRIDOR TO BE MORE ACTIVE AS WELL. THIS RAISES CONCERNS FOR FLASH FLOODING ON THE BURN SCARS OF THE SOUTHEAST MOUNTAINS TOMORROW AFTERNOON. STORM MOTIONS SHOULD BE PRETTY QUICK MOVING...BUT INTENSE RAINFALL RATES MAY STILL CAUSE QUICK RUNOFF PROBLEMS. LATER SHIFTS MAY NEED TO CONSIDER A FLASH FLOOD WATCH FOR THE WALDO AND BLACK FOREST BURN SCARS...BUT WILL WAIT FOR DETAILS TO GET RESOLVED BETTER IN HIGH RES MODELS IN THE 00Z AND 06Z RUNS. THE SOUTHWEST AND CENTRAL MOUNTAINS WILL REMAIN DRIER AND LESS ACTIVE AS MOST OF THE MOISTURE REMAINS PINNED UP ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. NAM DOES HINT AT SOME MARGINAL INCREASE IN MOISTURE ACROSS THE UPPER ARKANSAS RIVER VALLEY...AND PORTIONS OF THE LA GARITAS AND SAN LUIS VALLEY AS WELL. BUT THESE THUNDERSTORMS WILL BE MORE HIGH BASED AND MORE ISOLATED IN NATURE. GUSTY WINDS UP TO 40 MPH AND LIGHTNING WILL BE THE PRIMARY STORM THREATS. -KT .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 328 PM MDT THU JUN 5 2014 ...COOL AND UNSETTLED PATTERN TO CONTINUE THROUGH THE WEEKEND... FRIDAY NIGHT THROUGH SUNDAY NIGHT...SOME SUBTLE DIFFERENCES IN NAM AND GLOBAL MODELS...THOUGH ALL MODELS KEEPS A COOL AND UNSETTLED WEATHER PATTERN ACROSS THE AREA THROUGH THE WEEKEND. LATEST GFS AND ECMWF KEEP MODERATE WESTERLY FLOW ALOFT WITH EMBEDDED SHORT WAVES TRANSLATING ACROSS THE AREA FRIDAY NIGHT THROUGH SATURDAY NIGHT. FLOW BECOMES MORE NORTHWEST SUNDAY AND SUNDAY NIGHT AS BROAD TROUGH MOVES ACROSS THE NORTHERN ROCKIES AND HIGH PLAINS WITH UPPER RIDGING BUILDING ACROSS THE WEST COAST AND INTO THE GREAT BASIN. LATEST NAM A TAD DRIER FOR FRIDAY NIGHT...AND HAVE STAYED CLOSER TO GLOBAL MODELS WHICH INDICATE AN MCS TRANSLATING ACROSS THE FAR SE PLAINS FRIDAY NIGHT WITH CONVECTIVE OUTFLOWS PUSHING RICH LOW LEVEL MOISTURE BACK ACROSS THE EASTERN MTS. STRATUS ACROSS THE EASTERN PLAINS GIVES WAY TO PARTIAL CLEARING THROUGH THE LATE MORNING AND EARLY AFTERNOON. STORMS TO DEVELOP ACROSS THE HIGHER TERRAIN THROUGH THE LATE AFTERNOON AND SPREAD ACROSS THE MORE MOIST AND UNSTABLE ENVIRONMENT ACROSS THE EASTERN PLAINS THROUGH THE EVENING AND OVERNIGHT HOURS. A SIMILAR PATTERN IS EXPECTED FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT. MODELS CONTINUE TO INDICATE AMPLE LOW LEVEL MOISTURE IN PLACE WITH CAPES ACROSS EASTERN COLORADO BETWEEN 1000-2000 J/KG THROUGH THE PERIOD...THOUGH DO INDICATE A SLIGHT DECREASE IN SHEAR ACROSS THE AREA SATURDAY WITH SHEARS INCREASING TO 40-50KTS ACROSS THE AREA AGAIN ON SUNDAY. AT ANY RATE...SHOULD STILL BE ENOUGH SHEAR AND INSTABILITY FOR AFTERNOON AND EVENING SEVERE WEATHER...WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN THREATS. ABUNDANT MOISTURE WILL ALSO SUPPORT LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING ON EASTERN COLORADO BURN SCARS. FURTHER WEST...LATEST NAM TRIES TO MOISTEN UP THE ATMOSPHERE ACROSS WESTERN COLORADO THROUGH THE PERIOD AND IS INDICATING MUCH MORE QPF ACROSS THE SOUTHWEST AND CENTRAL MTS THAN GFS AND ECMWF...AND HAVE GONE WITH THE DRIER SOLUTIONS AT THIS TIME. MONDAY-THURSDAY...A DRIER AND WARMER PATTERN LOOKS TO BE IN THE OFFING WITH UPPER LEVEL RIDGING BUILDING INTO THE STATE MONDAY AND THEN FLATTENS ACROSS THE AREA TUESDAY AND WEDNESDAY WITH MORE ENERGY MOVING ACROSS THE NORTHERN TIER OF STATES. STILL LOOKS TO BE ENOUGH MOISTURE FOR ISOLATED MORE HIGHER BASED AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY OVER AND NEAR THE HIGHER TERRAIN THROUGH PERIOD. COULD SEE A DRYLINE DEVELOPING ACROSS THE FAR SE PLAINS ON THURSDAY WITH INCREASING SOUTHWEST FLOW ALOFT AHEAD OF A STRONGER SYSTEM DIGGING INTO THE GREAT BASIN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 328 PM MDT THU JUN 5 2014 SCATTERED THUNDERSTORMS WILL PUSH OFF THE MOUNTAINS AND MAY AFFECT THE KCOS AND KPUB TAF SITES. WILL MAINTAIN A TEMPO -TSRA FOR KCOS WHERE LIKELIHOOD IS GREATEST THAT TERMINAL MAY BE IMPACTED. KPUB WILL REMAIN IN A VCTS FOR NOW. GUSTY WINDS AND HAIL TO NEAR 1 INCH IN DIAMETER WILL BE POSSIBLE SHOULD THESE AREAS BE IMPACTED BY A THUNDERSTORM THROUGH THIS EVENING. IFR TO MVFR STRATUS WILL DEVELOP AND SPREAD WESTWARD INTO THE TERMINALS OVERNIGHT. THESE CIGS WILL BREAK BY 16Z-17Z AND THE SOUTHEAST PLAINS WILL SEE ANOTHER ROUND OF SCATTERED THUNDERSTORMS FRIDAY AFTERNOON. THESE MAY BE MORE LIKELY TO AFFECT BOTH KCOS AND KPUB TERMINALS THROUGH FRIDAY EVENING WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. KALS WILL REMAIN VFR WITH SOME BREEZY SOUTHERLY WINDS 15- 25 KTS THROUGH THE AFTERNOON. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...MW AVIATION...KT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1135 AM MDT THU JUN 5 2014 COZ058>089-093>099-061745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1135 AM MDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE FORECAST TO DEVELOP BY EARLY AFTERNOON OVER THE EASTERN MOUNTAINS...AND THE PALMER DIVIDE REGION. HAIL UP TO AROUND 1 INCH IN DIAMETER AND WIND GUSTS TO AROUND 60 MPH ARE EXPECTED INITIALLY AS STORMS DEVELOP. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. ALTHOUGH THUNDERSTORMS ARE EXPECTED TO BE FAIRLY ISOLATED INITIALLY...IF ONE OF THESE THUNDERSTORMS MOVES OVER THE WALDO CANYON OR BLACK FOREST BURN SCARS...FLASH FLOODING WILL BE POSSIBLE. THE THUNDERSTORMS WILL MOVE OFF THE MOUNTAINS AND ACROSS THE REMAINDER OF THE SOUTHEAST PLAINS THROUGH THE LATE AFTERNOON AND EVENING. AS THEY MOVE EAST OF THE I-25 CORRIDOR...THEY WILL STRENGTHEN WITH A FEW STRONG TO SEVERE STORMS LIKELY. LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WIND GUSTS OVER 60 MPH WILL BE POSSIBLE WITH THESE STORMS. THUNDERSTORMS WILL COMBINE INTO A MESOSCALE CONVECTIVE SYSTEM BY THIS EVENING AND MOVE ACROSS THE EASTERN PLAINS INTO WESTERN KANSAS. DAMAGING WINDS AND LARGE HAIL WILL CONTINUE TO BE THE PRIMARY THREATS. IN ADDITION...HIGH RESOLUTION MODELS ARE INDICATING THE POTENTIAL FOR AN ISOLATED TORNADO WITH THE MESOSCALE CONVECTIVE SYSTEM AS IT MOVES ACROSS THE EASTERN PLAINS THIS EVENING. EXPECT THUNDERSTORM ACTIVITY TO EXIT EASTERN COLORADO INTO WESTERN KANSAS BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO SEVERE STORMS WILL BE LIKELY ACROSS THE I-25 CORRIDOR AND SOUTHEAST PLAINS DURING THE AFTERNOON AND EVENING FRIDAY... SATURDAY...AND SUNDAY. AT THIS TIME...THE MOST ACTIVE DAY APPEARS TO BE FRIDAY. THE MAIN RISKS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL...ALTHOUGH A TORNADO OR TWO CANNOT BE RULED OUT WHEN SUPERCELL STORMS DEVELOP. FLASH FLOODING WILL ALSO BE A CONCERN...ESPECIALLY ACROSS URBAN AREAS AND IN AND AROUND RECENT BURN SCARS...SUCH AS WALDO CANYON...BLACK FOREST...ROYAL GORGE...AND EAST PEAK. PLEASE PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND DEVELOPING WEATHER CONDITIONS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY ACROSS THE EASTERN PLAINS THIS AFTERNOON AND TONIGHT. 31/23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 311 PM MDT THU JUN 5 2014 COZ074-088-094-052145- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- EASTERN LAS ANIMAS COUNTY CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 311 PM MDT THU JUN 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY UNTIL 345 PM MDT... AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TRINIDAD...MOVING NORTHEAST AT 40 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TRINIDAD...COKEDALE...STARKVILLE...BONCARBO...MODEL AND HOEHNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PUEBLO. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY AFTERNOON FOR SOUTHEAST COLORADO. LAT...LON 3699 10461 3718 10479 3745 10426 3716 10404 TIME...MOT...LOC 2111Z 239DEG 35KT 3717 10451 MOORE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 326 PM MDT THU JUN 5 2014 COZ074-088-094-052200- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- EASTERN LAS ANIMAS COUNTY CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 326 PM MDT THU JUN 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY UNTIL 400 PM MDT... AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BONCARBO...OR 8 MILES NORTHWEST OF TRINIDAD...MOVING NORTHEAST AT 40 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... TRINIDAD AROUND 335 PM MDT. HOEHNE AROUND 345 PM MDT. MODEL AROUND 355 PM MDT. TYRONE AROUND 400 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PUEBLO. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY AFTERNOON FOR SOUTHEAST COLORADO. LAT...LON 3708 10464 3727 10477 3760 10418 3736 10401 TIME...MOT...LOC 2125Z 241DEG 38KT 3724 10463 MOORE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 357 PM MDT THU JUN 5 2014 COZ081-084-052230- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 357 PM MDT THU JUN 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 430 PM MDT... AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PALMER LAKE...OR 20 MILES NORTH OF COLORADO SPRINGS...MOVING EAST AT 30 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MONUMENT AROUND 405 PM MDT. GLENEAGLE AROUND 410 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PUEBLO. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY AFTERNOON FOR SOUTHEAST COLORADO. LAT...LON 3905 10458 3904 10521 3913 10521 3913 10457 TIME...MOT...LOC 2156Z 267DEG 26KT 3911 10494 MOORE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
425 PM MDT THU JUN 5 2014
COZ087-088-093-052300-
LA JUNTA VICINITY/OTERO COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
425 PM MDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS...
SOUTHWESTERN OTERO AND EAST CENTRAL HUERFANO COUNTIES UNTIL 500 PM
MDT...
AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF AGUILAR...OR 26 MILES NORTH
OF TRINIDAD...MOVING EAST NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL LAS
ANIMAS...SOUTHWESTERN OTERO AND EAST CENTRAL HUERFANO COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY AFTERNOON FOR SOUTHEAST COLORADO.
LAT...LON 3743 10450 3758 10463 3778 10424 3772 10406
3760 10405
TIME...MOT...LOC 2224Z 237DEG 38KT 3756 10448
MWThe Pueblo radar (KPUX), 146 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
20 hail, 1 tornado. Local standard time, as filed.
A brief tornado occurred in a field causing no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2014Every state in 2014This day in weather historyThe tornado archive for Colorado, 2014Warnings in Colorado, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 510410, 510412, 510413, 510414, 510415, 510416, 510418, 510439, 510419, 510420, 510421, 510422, 510423, 510425, 510426, 510427, 510429, 510433, 510434, 510435, 510436.